MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F601
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
As reported: ".During the left total knee replacement a cruciate retaining femur was mistakenly opened and implanted instead of a posterior stabilized femur.This mistake went unnoticed until the patient was in post-op recovery.The patient was then returned to the operating room and the cruciate retaining femur was removed and the correct posterior stabilized femur was implanted".
 
Event or Problem Description
As reported: ".During the left total knee replacement a cruciate retaining femur was mistakenly opened and implanted instead of a posterior stabilized femur.This mistake went unnoticed until the patient was in post-op recovery.The patient was then returned to the operating room and the cruciate retaining femur was removed and the correct posterior stabilized femur was implanted.".
 
Additional Manufacturer Narrative
An event regarding off label use involving a triathlon femoral component was reported.Conclusions: it was reported that during the left total knee replacement a cruciate retaining femur was mistakenly opened and implanted instead of a posterior stabilized femur.As per stryker surgical protocol a cruciate retaining femur can not be used in place of a posterior stabilized femur.Based on the provided information it has been determined that this event is associated with an off-label application.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8864277
Report Number0002249697-2019-02751
Device Sequence Number262417
Product Code MBH
UDI-Device Identifier07613327040975
UDI-Public07613327040975
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number5517F601
Device Lot NumberE946T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR